MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES GTM17, ALEXIS CES W GELPOINT MINI; GCJ

APPLIED MEDICAL RESOURCES GTM17, ALEXIS CES W GELPOINT MINI; GCJ
Model Number GTM17
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Ra has just received the incident device and has been assigned to engineering for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed -total laparoscopic hysterectomy bilateral salpingectomy single oophorectomy event description: "[surgeon] used the gtm17 for a total laparoscopic hysterectomy bilateral salpingectomy and single oophorectomy.The gelpoint mini was opened at the start of the procedure.The xs alexis o was inserted into the umbilicus.The ring was then rolled inwards to shorten the sheath.The large trocar was then inserted into the centre of the gel cap.The cap was then placed on the xs alexis o.The total laparoscopic hysterectomy was then performed.Halfway during the procedure it was decided that a second port was required through the gelpoint mini.The cap was removed and a second port was introduced.The gel cap was then replaced and the procedure continued.After the colpotomy was completed the gel cap was removed and the alexis ces bag was folded and introduced.The uterus was then placed in the bag and the ring of the alexis ces was pull through the incision and the sheath shortened.They then attempted to place the guard into the incision.At this point they struggled to insert the guard into the centre of the alexis ces and incision.They then decided to unroll the xs alexis o and extend the umbilical incision using a scalpel.Once the incision was extended they attempted to roll the xs alexis o inwards and as they started to roll the ring down the sheath detached from the lower ring.The xs alexis o upper ring was removed and the tether for the green ring was pulled to extract it.Then continued the procedure by placing the guard into the incision over the alexis ces bag.Manual morcellation was performed and during the morcellation a small fragment of thin plastic was retrieved.At the end of the morcellation there was a small hole in the alexis ces bag.They then used a cor47 kii balloon blunt tip to reinsufflate and finish the procedure".The alexis ces bag was heavily contaminated and soiled and was unable to be collected to be sent back.The gelpoint mini has been collected and will be sent back."additional information received by email at 8.43 am on october 9, 2017 from [applied medical team member].The patient is fine, no injury or complications during surgery.The hole was located about 3/4 of the way down deeper in the bag not near the guard.Both the alexis o and bag were both in place while the incision was being extended.There was no extensive damage to the guard.There is no photos of the bag but the size of the hole was approximately 1 cm or 0.4 of an inch.The size of the incision was approximately 2-2.5 cm.Two small fingers fit into the incision." type of intervention -they used a cor47 kii balloon blunt tip to reinsufflate and finish the procedure.Patient status - no harm to the patient during the procedure.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.In the absence of the subject device, it is difficult to determine the root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.Correction: the initial report had previously stated that applied medical received the device on october 23, 2017, when in actuality the device was not returned.

Brand Name
GTM17, ALEXIS CES W GELPOINT MINI
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6997027
Report Number2027111-2017-02101
Device Sequence Number11136901
Product Code GCJ
UDI-Device Identifier20607915135700
UDI-Public(01)20607915135700(17)200103(30)01(10)1295487
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142427
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/03/2020
Device Model NumberGTM17
Device Catalogue Number700314024
Device Lot Number1295487
Was Device Available for Evaluation? No
Date Returned to Manufacturer10/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer10/03/2017
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date11/21/2017
Patient Sequence Number1